Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 192, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 27, 2003, 5:10 PM EDT for Lorain County, Ohio. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2003, 5:10 PM EDT (21:10 UTC)
- Expired
- Jul 27, 2003, 6:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 20 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 2:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 272110
SVRCLE
OHC093-272215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
510 PM EDT SUN JUL 27 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LORAIN COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 615 PM EDT
* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES WEST OF WELLINGTON...OR ABOUT 14 MILES
SOUTHEAST OF NORWALK...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
AMHERST
AVON LAKE
ELYRIA
GRAFTON
LORAIN
NORTH RIDGEVILLE
WELLINGTON
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN HURON COUNTY.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4152 8200 4135 8197 4135 8188 4106 8233
4133 8233 4149 8214
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:50 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 27, 1:50 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 150 PM EDT SUN JUL 27 2003 CDFNT MOVG IN ABOUT ON SCHEDULE. AMS UNSTL. WATCHG PCPN DVLPG NE OH AND NW PA OVR THE LAKE AND THEN PCPN NW IND AND NRN IL. THAT IN COMBO WITH CDFNT CAN GIVE UP TO LOCALLY 2 INCHES OF RAIN AND THE WATCH WILL BE FOR THE AREAS THAT HAVE SATURATED GROUND FROM THE RAIN LAST WEEK. PCPN SHOULD BE ON THE DCR BY MIDNIGHT. ATTM BASED ON HOW THE FRONT IS MOVING WL KP IT DRY MON...HOWEVER...VORT MOVG IS SOME CONCERN...HOWEVER...WITH THE AMS DRYG WL KEEP IT DRY. NEXT CHANCE OF PCPN IS FOR LT WED NGT AND THU. .CLE... OH...FLOOD WATCH THROUGH EARLY TONIGHT FOR PARTS OF NE OH. PA...FLOOD WATCH THROUGH EARLY TONIGHT FOR PARTS OF NW PA. KIELTYKA
Hazardous weather outlook, Jul 27, 6:34 AM EDT, 10 hours 36 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-271230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 634 AM EDT SUN JUL 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS FROM LATE MORNING THROUGH EARLY THIS EVENING AHEAD OF A COLD FRONT DROPPING SOUTHEAST ACROSS THE LOWER GREAT LAKES. HEAVY DOWNPOURS ARE POSSIBLE WITH SOME OF THE STORMS. IF MULTIPLE STORMS OR HEAVY RAIN SHOWERS DEVELOP AND CROSS THE SAME AREA THEN THERE COULD BE A RISK FOR FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT...PRIMARILY FROM LATE MORNING THROUGH EARLY EVENING. KOSARIK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:15 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 3:47 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 43 min |
| Jul 27, 3:58 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 62 min |
| Jul 27, 4:38 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 52 min |
| Jul 27, 4:44 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 4:44 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 4:44 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 4:58 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 47 min |
| Jul 27, 6:36 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 54 min |
| Jul 27, 7:01 PM EDT | Flash Flood Warning | CLE | Stark | 3 hr |
| Jul 27, 7:15 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 7:15 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 27, 7:49 PM EDT | Flash Flood Warning | CLE | Trumbull | 4 hr |
| Jul 27, 7:56 PM EDT | Flash Flood Warning | CLE | Mahoning, Portage | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.